Alert archive / Nebraska / Tornado Warnings in 2006
Tornado Warning 14, NWS North Platte, NE
NWS North Platte, NE issued this tornado warning at Jul 13, 2006, 5:22 PM CDT for Garfield County, Nebraska. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2006, 5:22 PM CDT (22:22 UTC)
- Expired
- Jul 13, 2006, 5:45 PM CDT
- In force
- 23 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Garfield County, NE
The radar
The North Platte radar (KLNX), 145 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 5:40 PM CDT | HAIL 2.75 | 16 E Burwell, NE | GOLFBALL AND BASEBALL SIZE HAIL 15 MINUTE DURATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1071 J/kg
- Mixed-layer CIN
- -402 J/kg
- Mixed-layer LCL
- 1584 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KLBF 132222
TORLBF
NEC071-132245-
/O.NEW.KLBF.TO.W.0014.060713T2222Z-060713T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
522 PM CDT THU JUL 13 2006
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 545 PM CDT
* AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER EXTREME
SOUTHEASTERN GARFIELD COUNTY...OR ABOUT 14 MILES WEST OF
BARTLETT...MOVING SOUTHEAST AT 5 MPH.
* THE TORNADO WILL BE NEAR...
RURAL SOUTHEASTERN GARFIELD COUNTY AT 540 PM CDT
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 4174 9876 4175 9890 4185 9890 4192 9889
4193 9876
$$
MASEK2 follow-up statements
000
WWUS53 KLBF 132233
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
533 PM CDT THU JUL 13 2006
NEC071-132245-
/O.CON.KLBF.TO.W.0014.000000T0000Z-060713T2245Z/
GARFIELD NE-
533 PM CDT THU JUL 13 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
SOUTHEASTERN GARFIELD COUNTY...
AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED OVER EXTREME
SOUTHEASTERN GARFIELD COUNTY...OR ABOUT 14 MILES SOUTHWEST OF
BARTLETT...MOVING SOUTHEAST AT 10 MPH.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 4174 9876 4175 9890 4185 9890 4192 9889
4193 9876
$$
MASEK000
WWUS53 KLBF 132244
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
544 PM CDT THU JUL 13 2006
NEC071-132254-
/O.EXP.KLBF.TO.W.0014.000000T0000Z-060713T2245Z/
GARFIELD NE-
544 PM CDT THU JUL 13 2006
...THE TORNADO WARNING FOR SOUTHEASTERN GARFIELD COUNTY EXPIRES AT
545 PM CDT...
A THUNDERSTORM WARNING CONTINUES FOR EASTERN GARFIELD COUNTY UNTIL
600 PM CDT.
LAT...LON 4174 9876 4175 9890 4185 9890 4192 9889
4193 9876
$$
MASEKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at Jul 13, 2:53 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 13, 2:53 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 253 PM CDT THU JUL 13 2006 .DISCUSSION... CONVECTION OCCURRING ALONG BOUNDARY JUST OFF THE SURFACE OVER EASTERN NEB ALSO ON THE EDGE OF UPPER LEVEL SUPPORT MOVING ACROSS THE NRN PLAINS. SFC MOISTURE CONVERGENCE STARTING TO WANE WITH THIS FEATURE AS THE UPPER SYSTEM MOVES OUT AHEAD OF SFC/NEAR SFC FEATURE. SOME ENHANCED CONVERGENCE SHOWING UP VIA MSAS FURTHER W ALONG THE SFC FRONT LOCATED FROM SERN HOLT COUNTY TO STAPLETON TO NEAR LBF AND IML. PRESSURES ARE LOWERING ACROSS SWRN NEB ACCORDING TO LAPS/MSAS AND WITH TCU FORMING IN NRN CO AND SWRN SD...AM HAVING A TOUGH TIME REMOVING ALL POPS DUE TO POSITION OF SFC FEATURE ACROSS THE SRN CWA...AND REMAINING FRONT FURTHER WEST AND INDICATION OF A WEAK FEATURE ALOFT IN MID LEVEL PROFILER DATA. SO WILL GO WITH ISO TRW IN SERN 1/2 OF CWA THROUGH MIDNIGHT. HAVE ALSO TRENDED MIN TEMPS A BIT LOWER DUE TO LOWER DEW POINTS ACROSS THE AREA. BUILDING OF UPPER RIDGE COMMENCES AS ADVERTISED FRIDAY AS SFC WINDS BECOME SRLY ACROSS WRN CWA. STRONG SUBSIDENCE INDICATED ACROSS THE SWRN US ON WATER VAPOR IMAGERY THIS AFTERNOON...AND IS PROGGED TO STRENGTHEN AND BUILD EWD OVER THE NEXT FEW DAYS. ZONAL FLOW WILL BE IN PLACE ACROSS THE NRN PLAINS THEREFORE WOULDNT EXPECT ANY DECENT LARGE SCALE FORCING TO TOP THE BUILDING RIDGE...AND PLENTY OF SUNSHINE AND LACK OF DEEP MOISTURE WILL ALLOW ATMOSPHERE TO WARM EASILY. SEE NO REASON TO STRAY FAR FROM WARMER MET GUIDANCE AS LOCAL STUDIES HERE HAVE SHOWN TEMPS TO BE IN THAT RANGE WHEN THICKNESS VALUES APPROACH THOSE FCSTD. THANKS TO THE 1930S...RECORDS WILL BE TOUGH TO BREAK DESPITE THE HOT TEMPS IN THE FCST. WEAK FRONT PROGGED TO ATTEMPT TO BREAK DOWN THE RIDGE A BIT ON SUNDAY...BUT DONT BELIEVE IT WILL MAKE IT AS FAR AS NAM SUGGESTS. IF IT DOES... CONVECTION COULD BE POSSIBLE...BUT CONFIDENCE IS LOW. WILL LEAVE AS A DRY FCST FOR NOW. POSSIBLE RETURN TO MONSOON TYPE SETUP FOR LATE NEXT WEEK...BUT BELIEVE THE GFS MAY BE A BIT TOO QUICK IN THIS...SO WILL CONTINUE THE DRY FCST IN THE EXTENDED. && .FIRE WEATHER.. SOME POTENTIAL FOR FIRE WX WATCH/RED FLAG WARNING LATE SAT OR SUNDAY IN FIRE WX ZONES OF THE ERN CWA BASED ON LOW RH VALUES AND GUSTY WINDS. WILL HAVE TO MONITOR THIS FOR UPCOMING SHIFTS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. JWS
Hazardous weather outlook, Jul 13, 3:51 PM CDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 351 PM CDT THU JUL 13 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-142100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 351 PM CDT THU JUL 13 2006 /251 PM MDT THU JUL 13 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS...POSSIBLY SEVERE...WILL DEVELOP THROUGH THE EVENING HOURS ACROSS PORTIONS OF SOUTHWESTERN THROUGH NORTH CENTRAL NEBRASKA. EAST OF A LINE FROM IMPERIAL TO AINSWORTH. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
In the hours before
Local storm report, Jul 13, 3:43 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
343 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL 1 E CHAMBERS 42.21N 98.73W
07/13/2006 E1.00 INCH HOLT NE PUBLIC
&&
JSWEETLocal storm report, Jul 13, 4:28 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
428 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL 7 N ERICSON 41.88N 98.68W
07/13/2006 E1.00 INCH WHEELER NE PUBLIC
&&
JSWEETLocal storm report, Jul 13, 4:39 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
439 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 8 E CHAMBERS 42.21N 98.59W
07/13/2006 E1.00 INCH HOLT NE PUBLIC
&&
JSWEETLocal storm report, Jul 13, 4:54 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
454 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL 19 ENE BURWELL 41.88N 98.79W
07/13/2006 E1.25 INCH GARFIELD NE PUBLIC
&&
JSWEETLocal storm report, Jul 13, 5:22 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
522 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 4 NW ERICSON 41.82N 98.73W
07/13/2006 E1.00 INCH WHEELER NE PUBLIC
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 3:43 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 40 min |
| Jul 13, 3:57 AM CDT | Severe Thunderstorm Warning | LBF | Garden | 38 min |
| Jul 13, 3:33 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 57 min |
| Jul 13, 3:55 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 65 min |
| Jul 13, 4:29 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 33 min |
| Jul 13, 4:43 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 32 min |
| Jul 13, 4:55 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 65 min |
| Jul 13, 5:04 PM CDT | Severe Thunderstorm Warning | LBF | Boyd | 56 min |
| Jul 13, 5:12 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 48 min |
| Jul 13, 5:52 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 38 min |
| Jul 13, 6:27 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 45 min |
| Jul 13, 6:28 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 61 min |
Nearby
Tornado Warnings in Nebraska, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.